Skip to main content

Lund University Publications

LUND UNIVERSITY LIBRARIES

Maxima for Gaussian seas

Baxevani, Anastassia LU and Rychlik, Igor LU (2006) In Ocean Engineering 33(7). p.895-911
Abstract
The probability distribution of the height of global maximum for a Gaussian random field evolving in time is studied. In particular, the effect of spreading is studied and the role of the wave kinematics is discussed. It is observed that taking into account time dynamics of spatial characteristics results in distributions different from those obtained for the static case. The results are illustrated by computing the derived distribution for different Gaussian seas for three distinct sampling schemes. The resulting distributions are also used to compute return periods for rogue waves. (c) 2005 Elsevier Ltd. All rights reserved.
Please use this url to cite or link to this publication:
author
and
organization
publishing date
type
Contribution to journal
publication status
published
subject
keywords
wave kinematics, rogue waves, global maximum, Gaussian random fields, stationary
in
Ocean Engineering
volume
33
issue
7
pages
895 - 911
publisher
Elsevier
external identifiers
  • wos:000236771000003
  • scopus:32044458568
ISSN
1873-5258
DOI
10.1016/j.oceaneng.2005.06.006
language
English
LU publication?
yes
id
9c9cc415-4c25-49ac-a745-eba2a49a262e (old id 413921)
date added to LUP
2016-04-01 11:57:45
date last changed
2021-08-25 03:37:53
@article{9c9cc415-4c25-49ac-a745-eba2a49a262e,
  abstract     = {The probability distribution of the height of global maximum for a Gaussian random field evolving in time is studied. In particular, the effect of spreading is studied and the role of the wave kinematics is discussed. It is observed that taking into account time dynamics of spatial characteristics results in distributions different from those obtained for the static case. The results are illustrated by computing the derived distribution for different Gaussian seas for three distinct sampling schemes. The resulting distributions are also used to compute return periods for rogue waves. (c) 2005 Elsevier Ltd. All rights reserved.},
  author       = {Baxevani, Anastassia and Rychlik, Igor},
  issn         = {1873-5258},
  language     = {eng},
  number       = {7},
  pages        = {895--911},
  publisher    = {Elsevier},
  series       = {Ocean Engineering},
  title        = {Maxima for Gaussian seas},
  url          = {http://dx.doi.org/10.1016/j.oceaneng.2005.06.006},
  doi          = {10.1016/j.oceaneng.2005.06.006},
  volume       = {33},
  year         = {2006},
}